MAUDE Adverse Event Report: SMITH & NEPHEW, INC. INCISOR PLUS ELITE LONG 4.5MM; SAW, POWERED, AND ACCESSORIES

SMITH & NEPHEW, INC. INCISOR PLUS ELITE LONG 4.5MM; SAW, POWERED, AND ACCESSORIES
Model Number 72200414
Medical Device Problem Codes Break (1069); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/12/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Internal complaint reference: case (b)(4).
 
Event or Problem Description
It was reported that during a hip arthroscopy, after almost 3 hours of surgery, the outer part of the incisor plus elite shaver blade bent and, as the shaver blade was forced, the inner part broke.The procedure was successfully completed without surgical delay using a back-up device.No patient complications were reported.
 
Additional Manufacturer Narrative
H10 h6 the reported device was not returned to the designated complaint unit for independent evaluation, thus visual inspection and functional testing could not be performed.There was no way to determine if the device contributed to the reported event.A complaint history review found similar reported events.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specification upon release for distribution.The instructions for use was reviewed and found to include conditions of off label use and technique specifics, as well as precautions and warnings related to the use of the device.A risk management review found that the reported failure was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.It is unknown if any portion of the blade fell inside the patient or if retrieval was required during the procedure.The material composition of the inner shaft of the device is 304l sst.The shaver blade is manufactured and intended as externally communicating devices and are not approved for long term internal tissue exposure and long-term implantation data is not available.The patient impact beyond possible micro-motion and/or migration, and local irritation/discomfort cannot be determined.Per case communication, the patient health status is stable, and no damage caused.Therefore, no further clinical/medical assessment can be rendered at this time.The complaint was not confirmed.Factors that could have contributed to the reported event include an application of unintended inappropriate or excessive force to the device, attempted correction of a damaged device, or an impact event inconsistent with normal use.Please refer to the instructions for use for recommendations on proper use of the device and potential troubleshooting methods to prevent future reoccurrence of the reported event.No containment or corrective actions are recommended at this time.If the product associated with this event is returned at a future date, this investigation will be reopened for evaluation.
 
Additional Manufacturer Narrative
H11: h2: correction on h6 "health effect - impact code".

Brand Name
INCISOR PLUS ELITE LONG 4.5MM
Common Device Name
SAW, POWERED, AND ACCESSORIES
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer (Section G)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key14288173
Report Number1219602-2022-00637
Device Sequence Number17494929
Product Code HAB
UDI-Device Identifier03596010553850
UDI-Public03596010553850
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Consumer,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/01/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number72200414
Device Catalogue Number72200414
Device Lot Number50976988
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/12/2022
Supplement Date Received by Manufacturer06/02/2022
12/01/2022
Initial Report FDA Received Date05/05/2022
Supplement Report FDA Received Date06/04/2022
12/02/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/06/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age18 YR
Patient SexFemale